MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ONE STEP CONICAL REAMER GAMMA3® Ø15.5X350 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL ONE STEP CONICAL REAMER GAMMA3® Ø15.5X350 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Primary procedure, left femur.It was reported that the 15 +5 opening reamer snapped at the taper for chucking into the drill.The device had not yet come in contact with patient bone, but was in the soft tissue.The location of the break was outside of the patient.The device was removed, patient visually inspected, and device reassembled at back table to ensure no pieces remained in the patient.A second instrument was obtained to complete the procedure successfully with a delay of less than one minute.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: a one step conical reamer gamma3® ø15.5x350 mm was received for evaluation.The device shows signs of an intense and frequent use; the tri-flat adapter is completely broken off.The breakage surfaces show a smooth structure.Breakage line and typography of the fracture surfaces indicating a forced fracture due to torsional and bending overload.Functional inspection: due to the nature of the returned device, a functional inspection was not possible.Dimensional inspection: due to the nature of the returned device, a dimensional inspection was not possible.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by rough handling.

Brand Name
ONE STEP CONICAL REAMER GAMMA3® Ø15.5X350 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9789626
Report Number0009610622-2020-00092
Device Sequence Number11425604
Product Code LXH
UDI-Device Identifier04546540388940
UDI-Public04546540388940
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0011
Device Catalogue Number13200011
Device Lot NumberK773581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR